Alert archive / Montana / Red Flag Warnings in 2021
Red Flag Warning 12, NWS Glasgow, MT
NWS Glasgow, MT issued this red flag warning at Jun 5, 2021, 2:55 AM MDT for 5 counties in Montana. It took effect at Jun 5, 2021, 11:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2021, 2:55 AM MDT (08:55 UTC)
- In effect from
- Jun 5, 2021, 11:00 AM MDT
- Expired
- Jun 5, 2021, 9:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Glasgow, MT
Counties Daniels County, MT, Phillips County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT
The radar
The Glasgow radar (KGGW), 60 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 8.9 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 291 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 3180 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
764 WWUS85 KGGW 050855 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 255 AM MDT Sat Jun 5 2021 MTZ120-134-060300- /O.NEW.KGGW.FW.W.0012.210605T1700Z-210606T0300Z/ Fort Peck Reservation and Daniels/Roosevelt/Sheridan Counties- Northern Valley and Northern Phillips Counties- 255 AM MDT Sat Jun 5 2021 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 120 AND 134... The National Weather Service in Glasgow has issued a Red Flag Warning for low relative humidity and gusty winds, which is in effect from 11 AM this morning to 9 PM MDT this evening. * AFFECTED AREA...Fire Weather Zones 120 and 134. * TIMING...11 AM this morning through 9 PM this evening. * WINDS...West 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 15 percent. * TEMPERATURES...Highs ranging between 80 and 90 degrees. * IMPACTS...New fire starts will rapidly spread east. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
1 follow-up statement
307 WWUS85 KGGW 060257 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 857 PM MDT Sat Jun 5 2021 MTZ120-134-060400- /O.EXP.KGGW.FW.W.0012.000000T0000Z-210606T0300Z/ Fort Peck Reservation and Daniels/Roosevelt/Sheridan Counties- Northern Valley and Northern Phillips Counties- 857 PM MDT Sat Jun 5 2021 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND STRONG WINDS IN FIRE WEATHER ZONES 120 AND 134... Humidity across the region has begun to rise with light rain showers and temperatures have also begun to drop off. Therefore, the Red Flag Warning will be allowed to expire. However, some gusty and erratic winds will continue into the late evening. $$ http://www.weather.gov/glasgow
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Jun 4, 8:11 PM MDT, 6 hours 44 minutes earlier.
Area forecast discussion, Jun 4, 8:11 PM MDT, 6 hours 44 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 811 PM MDT Fri Jun 4 2021 .EVENING UPDATE... An area of strong to severe thunderstorms is ongoing right now from Phillips County south into Garfield County. These storms are moving to the East but are trending weaker as they do so. Thunderstorm chances will remain throughout the area through midnight. With temperatures cooling down we've allowed the Heat Advisory to expire. RMB PREVIOUS DISCUSSION... ...Hot Temperatures Continue and Severe Thunderstorms with Damaging Winds and Hail Possible This Evening... The stage is set for a round of strong to severe thunderstorms this afternoon and evening across the region as a frontal boundary provides the focus for thunderstorms to get started over southern and southwestern Montana. They are expected to grow in size and strength as the afternoon and evening progresses. Main threat seems to be damaging outflow thunderstorm winds, although early on, large hail is possible in the area near and around Petroleum County. Some of these storms will be sustained well into the late night hours as they finally move into western North Dakota as nocturnal thunderstorms. Saturday, this slow-moving front will be the focus again for another round of strong to severe thunderstorms beginning in a similar way compared to today; just shifted off toward the southeast. Main difference will be cooler temperatures; not quite as hot as today. Sunday, an actual cold front will finally bring relief to our region, in the form of high temperatures only reaching into the 70s. The rest of the extended forecast period will oscillate between short-wave ridges and low pressure passing troughs interrupting on the general SW flow aloft. It should be noted that a few models are showing significant precipitation for our northern and northeastern zones for Tuesday night through Wednesday morning, when it seems that the flow takes a temporary turn from directly the south and may tap into some substantial surface moisture. && .AVIATION... FLIGHT CAT: VFR, with brief IFR if a thunderstorm happens to pass directly over a TAF site. DISCUSSION: Scattered thunderstorms will develop over SW and south-central Montana this afternoon and spread east through this evening. Damaging winds and hail will be possible and may cause erratic and gusty winds to extend from any thunderstorm near the surface at terminals. WIND: W to NW winds 10 to 15 kts, gusting to 25 kts. Variable and stronger gusts will be possible around thunderstorms. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until midnight MDT tonight for MTZ134>137. Red Flag Warning until 3 AM MDT Saturday for MTZ120-122. && weather.gov/glasgow
In the hours before
Local storm report, Jun 4, 10:06 PM MDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
1006 PM MDT FRI JUN 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 PM TSTM WND GST 9 SW BREDETTE 48.43N 105.44W
06/04/2021 M63 MPH ROOSEVELT MT MESONET
MESONET STATION MTMCD 8.5 SW BREDETTE (MT
DOT).
&&Local storm report, Jun 4, 10:28 PM MDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
1028 PM MDT FRI JUN 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 PM TSTM WND GST 10 S VIDA 47.69N 105.49W
06/04/2021 M55 MPH MCCONE MT MESONET
MESONET STATION MTCOW 9.9 S VIDA (MT DOT).
&&Local storm report, Jun 4, 10:30 PM MDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
1030 PM MDT FRI JUN 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 PM TSTM WND GST 10 S VIDA 47.69N 105.49W
06/04/2021 M55 MPH MCCONE MT MESONET
MESONET STATION MTCOW 9.9 S VIDA (MT DOT).
&&Special weather statement, Jun 4, 11:12 PM MDT, 3 hours 43 minutes before
Special Weather Statement
National Weather Service Glasgow MT
1112 PM MDT Fri Jun 4 2021
MTZ023>027-050615-
Richland MT-Dawson MT-Prairie MT-Wibaux MT-McCone MT-
1112 PM MDT Fri Jun 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR WIBAUX...SOUTHEASTERN
ROOSEVELT...SOUTHEASTERN MCCONE...PRAIRIE...DAWSON AND RICHLAND
COUNTIES UNTIL 1215 AM MDT...
At 1111 PM MDT, Doppler radar was tracking showers and thunderstorms
along a line extending from 8 miles west of Fort Union Trading Post
to near Terry. Movement was southeast at 40 mph.
Wind gusts up to 50 mph will be possible with these showers and
storms.
Locations impacted include...
Sidney, Glendive, Terry, Wibaux, Fallon, Fairview, Savage, West
Glendive, Intake, Bloomfield, Lambert, Carlyle, Lindsay, Enid, Nohly,
Wooley, Crane, Mildred, Calypso and Midway.
LAT...LON 4657 10545 4666 10549 4666 10558 4683 10562
4683 10567 4723 10556 4805 10436 4803 10423
4807 10418 4804 10417 4806 10414 4798 10404
4664 10405 4664 10435 4668 10442 4669 10461
4661 10486 4657 10486 4657 10498 4654 10499
TIME...MOT...LOC 0511Z 294DEG 36KT 4801 10423 4730 10528
NWS GlasgowSpecial weather statement, Jun 4, 11:47 PM MDT, 3 hours 8 minutes before
Special Weather Statement National Weather Service Glasgow MT 1147 PM MDT Fri Jun 4 2021 MTZ021-022-050645- Petroleum MT-Garfield MT- 1147 PM MDT Fri Jun 4 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GARFIELD AND CENTRAL PETROLEUM COUNTIES UNTIL 1245 AM MDT... At 1146 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles northeast of Winnett, moving east at 35 mph. Pea size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Sand Springs and Cat Creek. LAT...LON 4694 10829 4725 10854 4749 10765 4709 10746 TIME...MOT...LOC 0546Z 251DEG 32KT 4712 10827 NWS Glasgow
Local storm report, Jun 5, 12:04 AM MDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
1204 AM MDT SAT JUN 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM TSTM WND GST 4 WNW MIDWAY 47.53N 104.39W
06/04/2021 M51 MPH RICHLAND MT MESONET
MESONET STATION FW8536 SAVAGE.
1141 PM TSTM WND GST 17 N WINNETT 47.24N 108.36W
06/04/2021 M51 MPH PETROLEUM MT MESONET
DRY BLOOD CREEK RAWS.
1101 PM TSTM WND GST 2 WSW SIDNEY 47.70N 104.20W
06/04/2021 M47 MPH RICHLAND MT AWOS
AWOS STATION KSDY SIDNEY AIRPORT.
1124 PM TSTM WND GST 4 NE HODGES 47.02N 104.33W
06/04/2021 M46 MPH DAWSON MT MESONET
BEAVER HILL DOT SITE ON I-94.
&&The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 6:29 PM MDT | Special Weather Statement | GGW | Phillips | 46 min |
| Jun 4, 6:39 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 36 min |
| Jun 4, 7:16 PM MDT | Special Weather Statement | GGW | Garfield, Phillips, Valley | 59 min |
| Jun 4, 8:09 PM MDT | Special Weather Statement | GGW | Phillips | 36 min |
| Jun 4, 8:50 PM MDT | Special Weather Statement | GGW | Garfield, McCone | 55 min |
| Jun 4, 8:54 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Garfield, McCone | 66 min |
| Jun 4, 9:34 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, McCone, Richland | 56 min |
| Jun 4, 9:44 PM MDT | Special Weather Statement | GGW | Dawson, McCone, Prairie, Richland, Wibaux | 76 min |
| Jun 4, 10:03 PM MDT | Special Weather Statement | GGW | Petroleum | 42 min |
| Jun 4, 11:12 PM MDT | Special Weather Statement | GGW | Dawson, Prairie, Richland, Wibaux | 63 min |
| Jun 4, 11:47 PM MDT | Special Weather Statement | GGW | Petroleum | 58 min |
| Jun 5, 2:26 PM MDT | Lake Wind Advisory | GGW | Garfield, McCone, Petroleum, Phillips, Valley | 28 hr |
| Jun 5, 4:38 PM MDT | Special Weather Statement | GGW | Garfield | 67 min |
Nearby
Red Flag Warnings in Montana, 2021Every red flag warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.